MAQUET GMBH CORDED CONTROL DEVICE; TABLE, SURGICAL WITH ORTHOPEDIC ACCESSORIES, AC-POWERED
Back to Search Results |
| Model Number |
118090A0 |
| Medical Device Problem Codes |
Positioning Failure (1158); Electrical Shorting (2926)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/20/2023
Type of Reportable Event
Malfunction
Event or Problem Description
On 20th december 2023 getinge became aware of an issue with one of our columns - 118001c0 - magnus table column, mobile.As it was stated, no movement of the table was possible at the end of last intervention of the day.It is unclear whether the patient was still on the operating table when the issue occurred.Additionally, a surgery was cancelled on the following day due to the malfunction.According to information provided by the service technician following visit on site, the table could not be temporarily operated via override panel and the handcontrol was short-circuited and not working as well.However, the table could be moved using another handcontrol.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the operating table not responding to remote control or override panel leading to inability to position the table during procedure, was to reoccur.
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.E1b event site name: (b)(6) hosp.H3 other text : device not returned to manufacturer.
Additional Manufacturer Narrative
Getinge became aware of an issue with one of our accessories ¿ 118090a0 - cable-connected hand control used with 118001c0 - magnus table column, mobile.As it was stated, no movement of the table was possible at the end of the last intervention of the day.It is unclear whether the patient was still on the operating table when the issue occurred.Additionally, surgery was canceled on the following day due to the malfunction.According to information provided by the service technician following the visit on-site, the table could not be temporarily operated via override panel and the handcontrol was short-circuited and not working as well.However, the table could be moved using another handcontrol.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the operating table not responding to the remote control or override panel leading to the inability to position the table during procedure, was to reoccur.Based on the investigation, it was not possible to determine whether the devices were being used for the patient's treatment or diagnosis at the time of the event, and therefore, it is unclear if they were directly involved in the reported incident.However, since malfunctions in the column and remote were found, it was concluded that the getinge devices failed to meet their specifications.Comparing the number of devices involved in the adverse event to the amount of magnus table columns and cable-connected hand controls placed on the market we can conclude the failure ratio is (b)(4) for the issue investigated herein.The technician has evaluated the affected getinge devices and identified several faults.Both the override panel and the remote control were initially found to have faulty ir cards, contributing to the malfunction.After a comprehensive diagnosis of these issues, the technician successfully carried out the necessary repairs, ensuring the devices were restored to full working order and returned to service.The override panel and the or table were fully functional when another, undamaged hand control was connected to the device.It appears that the issue was caused by a bump or break in the cable of the affected hand control.According to the ifu (ifu 1180.01 rev 36, page 171), to ensure the product's operational safety, an inspection must be carried out annually in accordance with generally recognized technical standards.The inspection includes both technical safety checks and lubrication of the product.Maintenance is required every 2 years, and starting in the 5th year, it must be performed annually.The client does not have a maintenance agreement with getinge, and the date of the last maintenance is unknown.Therefore, insufficient or untimely maintenance should be considered a contributing factor to the issue.In the instructions for use for the operating table (ifu 1180.01 rev 36, page 50) the customer is informed that the cable of the control device may be damaged during adjustment procedures.It should be checked if the cable is not crushed, trapped or damaged in any other way.Furthermore, when transporting, when transferring table tops, when adjusting/moving the or table or transporter, as well as when positioning a patient, there is a risk of crushing and shearing of the personnel, patient and accessories, especially in the vicinity of the positioning modules (ifu 1180.01 rev 36, page 35).The customer is warned that defective products may result in injuries.The proper working order and fully functional state of the product should be checked before use (ifu 1180.01 rev 36, page 34).Additionally, users are warned (ifu 1180.01 rev 36, page 86) that without equipotential bonding, products with differing electrical potentials may cause short circuits on the operating table.Establish potential bonding prior to each use of the operating table.The instructions for use for all accessories should be followed.In summary and as a result of the performed root cause evaluation, it was concluded that based on available information it can be suspected that the most probable root cause of the reported issue, namely the operating table not responding to the remote control or override panel leading to the inability to position the table during procedure, was most likely caused by the user error.We currently do not have any information that would warrant further action regarding device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.The correction of b5 describe event or problem, d1 brand name, d2 common device name, d4 version or model #, d4 catalog #, d4 serial #, d4 unique identifier (udi) #, h3a device evaluated by manufacturer, h3b device not eval provide code, h3c if other provide code - explain, h4 device manufacture date fields deems required.This is based on the internal evaluation.Previous b5 describe event or problem: on 20th december 2023 getinge became aware of an issue with one of our columns - 118001c0 - magnus table column, mobile.As it was stated, no movement of the table was possible at the end of last intervention of the day.It is unclear whether the patient was still on the operating table when the issue occurred.Additionally, a surgery was cancelled on the following day due to the malfunction.According to information provided by the service technician following visit on site, the table could not be temporarily operated via override panel and the handcontrol was short-circuited and not working as well.However, the table could be moved using another handcontrol.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the operating table not responding to remote control or override panel leading to inability to position the table during procedure, was to reoccur.Corrected b5 describe event or problem: on 20th december 2023 getinge became aware of an issue with one of our accessories ¿ 118090a0 - cable-connected hand control used with 118001c0 - magnus table column, mobile.As it was stated, no movement of the table was possible at the end of the last intervention of the day.It is unclear whether the patient was still on the operating table when the issue occurred.Additionally, surgery was canceled on the following day due to the malfunction.According to information provided by the service technician following the visit on-site, the table could not be temporarily operated via override panel and the handcontrol was short-circuited and not working as well.However, the table could be moved using another handcontrol.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the operating table not responding to the remote control or override panel leading to the inability to position the table during procedure, was to reoccur.Previous d1 brand name: magnus table column, mobile corrected d1 brand name: corded control device previous d2 common device name: fqo table, operating-room, ac-powered corrected d2 common device name: jea - table, surgical with orthopedic accessories, ac- powered previous d4 version or model #: 118001c0.Corrected d4 version or model #: 118090a0.Previous d4 catalog #: 118001c0.Corrected d4 catalog #: n/a.Previous d4 serial #: (b)(6).Corrected d4 serial #: (b)(6).Previous d4 unique identifier (udi) #: n/a.Corrected d4 unique identifier (udi) #: (b)(4).Previous h3a device evaluated by manufacturer: no.Corrected h3a device evaluated by manufacturer: yes.Previous h3b device not eval provide code: other.Corrected h3b device not eval provide code: n/a.Previous h3c if other provide code - explain: device not returned to manufacturer.Corrected h3c if other provide code - explain: n/a.Previous h4 device manufacture date: 01/01/2008.Corrected h4 device manufacture date: 05/24/2018.
Event or Problem Description
On 20th december 2023 getinge became aware of an issue with one of our accessories ¿ 118090a0 - cable-connected hand control used with 118001c0 - magnus table column, mobile.As it was stated, no movement of the table was possible at the end of the last intervention of the day.It is unclear whether the patient was still on the operating table when the issue occurred.Additionally, surgery was canceled on the following day due to the malfunction.According to information provided by the service technician following the visit on-site, the table could not be temporarily operated via override panel and the handcontrol was short-circuited and not working as well.However, the table could be moved using another handcontrol.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the operating table not responding to the remote control or override panel leading to the inability to position the table during procedure, was to reoccur.
Additional Manufacturer Narrative
The correction of h11 additional manufacturer narrative field deems required.This is based on the internal evaluation.Previous h11 additional manufacturer narrative: getinge became aware of an issue with one of our accessories ¿ 118090a0 - cable-connected hand control used with 118001c0 - magnus table column, mobile.As it was stated, no movement of the table was possible at the end of the last intervention of the day.It is unclear whether the patient was still on the operating table when the issue occurred.Additionally, surgery was canceled on the following day due to the malfunction.According to information provided by the service technician following the visit on-site, the table could not be temporarily operated via override panel and the handcontrol was short-circuited and not working as well.However, the table could be moved using another handcontrol.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the operating table not responding to the remote control or override panel leading to the inability to position the table during procedure, was to reoccur.Based on the investigation, it was not possible to determine whether the devices were being used for the patient's treatment or diagnosis at the time of the event, and therefore, it is unclear if they were directly involved in the reported incident.However, since malfunctions in the column and remote were found, it was concluded that the getinge devices failed to meet their specifications.Comparing the number of devices involved in the adverse event to the amount of magnus table columns and cable-connected hand controls placed on the market we can conclude the failure ratio is (b)(4) for the issue investigated herein.The technician has evaluated the affected getinge devices and identified several faults.Both the override panel and the remote control were initially found to have faulty ir cards, contributing to the malfunction.After a comprehensive diagnosis of these issues, the technician successfully carried out the necessary repairs, ensuring the devices were restored to full working order and returned to service.The override panel and the or table were fully functional when another, undamaged hand control was connected to the device.It appears that the issue was caused by a bump or break in the cable of the affected hand control.According to the ifu (ifu 1180.01 rev 36, page 171), to ensure the product's operational safety, an inspection must be carried out annually in accordance with generally recognized technical standards.The inspection includes both technical safety checks and lubrication of the product.Maintenance is required every 2 years, and starting in the 5th year, it must be performed annually.The client does not have a maintenance agreement with getinge, and the date of the last maintenance is unknown.Therefore, insufficient or untimely maintenance should be considered a contributing factor to the issue.In the instructions for use for the operating table (ifu 1180.01 rev 36, page 50) the customer is informed that the cable of the control device may be damaged during adjustment procedures.It should be checked if the cable is not crushed, trapped or damaged in any other way.Furthermore, when transporting, when transferring table tops, when adjusting/moving the or table or transporter, as well as when positioning a patient, there is a risk of crushing and shearing of the personnel, patient and accessories, especially in the vicinity of the positioning modules (ifu 1180.01 rev 36, page 35).The customer is warned that defective products may result in injuries.The proper working order and fully functional state of the product should be checked before use (ifu 1180.01 rev 36, page 34).Additionally, users are warned (ifu 1180.01 rev 36, page 86) that without equipotential bonding, products with differing electrical potentials may cause short circuits on the operating table.Establish potential bonding prior to each use of the operating table.The instructions for use for all accessories should be followed.In summary and as a result of the performed root cause evaluation, it was concluded that based on available information it can be suspected that the most probable root cause of the reported issue, namely the operating table not responding to the remote control or override panel leading to the inability to position the table during procedure, was most likely caused by the user error.We currently do not have any information that would warrant further action regarding device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.Corrected h11 additional manufacturer narrative: getinge became aware of an issue with one of our accessories ¿ 118090a0 - cable-connected hand control used with 118001c0 - magnus table column, mobile.As it was stated, no movement of the table was possible at the end of the last intervention of the day.It is unclear whether the patient was still on the operating table when the issue occurred.Additionally, surgery was canceled on the following day due to the malfunction.According to information provided by the service technician following the visit on-site, the table could not be temporarily operated via override panel and the handcontrol was short-circuited and not working as well.However, the table could be moved using another handcontrol.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the operating table not responding to the remote control or override panel leading to the inability to position the table during procedure, was to reoccur.Based on the investigation, it was not possible to determine whether the devices were being used for the patient's treatment or diagnosis at the time of the event, and therefore, it is unclear if they were directly involved in the reported incident.However, since malfunctions in the column and remote were found, it was concluded that the getinge devices failed to meet their specifications.Comparing the number of devices involved in the adverse event to the amount of magnus table columns and cable-connected hand controls placed on the market we can conclude the failure ratio is 0.06% for the issue investigated herein.The technician has evaluated the affected getinge devices and identified several faults.Both the override panel and the remote control were initially found to have faulty ir cards, contributing to the malfunction.After a comprehensive diagnosis of these issues, the technician successfully carried out the necessary repairs, ensuring the devices were restored to full working order and returned to service.The override panel and the or table were fully functional when another, undamaged hand control was connected to the device.It appears that the issue was caused by a bump or break in the cable of the affected hand control.According to the ifu (ifu 1180.01 rev 36, page 171), to ensure the product's operational safety, an inspection must be carried out annually in accordance with generally recognized technical standards.The inspection includes both technical safety checks and lubrication of the product.Maintenance is required every 2 years, and starting in the 5th year, it must be performed annually.The client does not have a maintenance agreement with getinge, and the date of the last maintenance is unknown.Therefore, insufficient or untimely maintenance should be considered a contributing factor to the issue.In the instructions for use for the operating table (ifu 1180.01 rev 36, page 50) the customer is informed that the cable of the control device may be damaged during adjustment procedures.It should be checked if the cable is not crushed, trapped or damaged in any other way.Furthermore, when transporting, when transferring table tops, when adjusting/moving the or table or transporter, as well as when positioning a patient, there is a risk of crushing and shearing of the personnel, patient and accessories, especially in the vicinity of the positioning modules (ifu 1180.01 rev 36, page 35).The customer is warned that defective products may result in injuries.The proper working order and fully functional state of the product should be checked before use (ifu 1180.01 rev 36, page 34).Additionally, users are warned (ifu 1180.01 rev 36, page 86) that without equipotential bonding, products with differing electrical potentials may cause short circuits on the operating table.Establish potential bonding prior to each use of the operating table.The instructions for use for all accessories should be followed.In summary and as a result of the performed root cause evaluation, it was concluded that based on available information it can be suspected that the most probable root cause of the reported issue, namely the operating table not responding to the remote control or override panel leading to the inability to position the table during procedure, was most likely caused by the user error.We currently do not have any information that would warrant further action regarding device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.
Event or Problem Description
Manufacturer's reference number (b)(4).